MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).The hcw was re-trained to always wear personal protective equipment (ppe) when handling cassettes.The batch record review did not reveal any indication on a deviating quality profile for this batch.Asp complaint ref #: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A customer reported a healthcare worker (hcw) received a "burn" or skin reaction when removing a sterrad® 100nx cassette from the collection box.The hcw was not wearing gloves and she made contact with hydrogen peroxide on her index finger.She washed with running water and treated the skin reaction with gentamicin ointment by her own self-judgment.She did not receive medical treatment, nor was she diagnosed by a physician.The skin reaction measured 2 cm and symptoms resolved the following day.Lastly, it was noted her status was ¿completely recovered.¿ this event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, functional analysis, trending analysis by lot number, and system risk analysis (sra).Retains testing was completed with no issues identified.All in-process controls are within specifications.The cassette was not returned as the cause of the reported issue is user error.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the issue has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while handling the cassette.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key12375000
Report Number2084725-2021-00294
Device Sequence Number11746246
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number10144
Device Lot Number21D022
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR